Tail dependence convergence rate of a skew-t and of a skew normal distribution

Thomas Fung, Eugene Seneta

    Research output: Chapter in Book/Report/Conference proceedingConference proceeding contribution

    Abstract

    We first examine the rate of decay to the limit of the lower tail dependence function i.e. the asymptotic tail dependence coefficient of a bivariate skew-t distribution. It is important to consider the correction term as the tail dependence function can be much different from its limit. We find that the rate is asymptotically a power-law. The results contain as a special case the usual bivariate symmetric t distribution, and hence the skew t distribution we consider here is an appropriate (skew) extension. We then discuss briey the rate of convergence for the skew normal distribution under an equal-skewness condition.
    Original languageEnglish
    Title of host publication60th ISI World Statistics Congress
    Subtitle of host publicationproceedings
    Place of PublicationThe Hague, The Netherlands
    PublisherInternational Statistical Institute
    Pages2212-2217
    Number of pages6
    ISBN (Print)9789073592353
    Publication statusPublished - 2015
    EventWorld Statistics Congress of the International Statistical Institute (60th : 2015) - Rio de Janeiro
    Duration: 26 Jul 201531 Jul 2015

    Conference

    ConferenceWorld Statistics Congress of the International Statistical Institute (60th : 2015)
    CityRio de Janeiro
    Period26/07/1531/07/15

    Keywords

    • asymptotic tail dependence coefficient
    • power law
    • tail order

    Fingerprint Dive into the research topics of 'Tail dependence convergence rate of a skew-<i>t</i> and of a skew normal distribution'. Together they form a unique fingerprint.

    Cite this